Friday, August 4, 2017

Coffee: My Enemy Right Now

I used to not drink coffee in the evening, even early evening because it prevented sleep.  For several months, one of my many medications has a strong sedating effect.  When I would have even two cups of coffee at Bible study, it was not a problem: the medicine put me under pretty quickly.  In trying to solve a dry mouth problem, or at least determine its cause, my doctor has me tapering off of it.  Two cups of coffee last night has meant no sleep at all.

Oddly, I now suspect that the real problem is that my cardiologist quadrupled my atorvastatin dose a few weeks before the dry mouth problem started.  Because of muscle pain from muscles with no reason to complain, she has taken me off of it for two weeks to take blood; perhaps some other statin would be a better choice.  And atorvastatin has dry mouth side effects!  I am hoping to get this straightened out before I start teaching August 21.  Biotene and other OTC dry mouth treatments are only effective for very brief periods of time.

1 comment:

Jerry said...

Hi Clayton,

One of the common side effects of statins is muscle pain. In my case, my feet and legs became so painful that I quit walking and started gaining weight. My doctor kept advising me to lose weight but offered no help with the pain. Finally, I quit the statins. It took a couple weeks for the pain to subside then I started walking again. My serum cholesterol might be better if I could tolerate the statins but the side effects were killing me.

Jerry